Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Charleston, WV

April 10, 2001Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 4:25 PM EDT for Wyoming County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 4:25 PM EDT (20:25 UTC)
Expired
Apr 10, 2001, 5:00 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wyoming County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS51 KRLX 102025
SVRCRW
WVC109-102100-
/NEW.KRLX.SV.W.0029.102025-102100/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 500 PM EDT...

* AT 416 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 7 MILES SOUTHWEST OF MULLENS...MOVING EAST AT 15 MPH.

.

<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3743 8129 3750 8123 3755 8131 3763 8136
          3757 8156 3748 8154 3748 8147 3746 8145
          3747 8140 3743 8134

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 10, 1:55 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT TUE APR 10 2001

INDIANA SHORT STILL PROGGED TO ROLL ACROSS FORECAST AREA THIS
EVENING.  ANALYZED WEAK LOW ON INTERSECTING BOUNDARIES VICINITY CELL
SOUTHERN INDIANA.  EAST WEST BOUNDARY EXTENDS INTO SOUTHERN WV.  IT
IS A WEAK BOUNDARY THAT APPEARS TO HAVE FORMED TODAY AS PEGGED BY 6Z
MESO-ETA.  WITH HIGHER DEW POINTS ARE ALONG AND SOUTH OF THIS
BOUNDARY...FIGURE ACTIVITY WILL CONTINUE PROPAGATING ALONG BOUNDARY
AND POSSIBLY EVEN LEAN A LITTLE ESE...AND THUS HEAVIEST QPF WILL
AFFECT SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING.  THUS
LEANING AWAY FROM IDEA OF ISSUING FFA FOR PRIMED AREAS OF SOUTHEAST
OHIO.

WILL MAINTAIN LIKELY POPS TONIGHT WITH BEST CHANCE FOR ANY SVR SOUTH
THIS EVENING.  LOOKS LIKE ACTIVITY SHOULD WIND DOWN LATE TONIGHT AS
SHORT WAVE ROLLS ON THROUGH...ALTHOUGH NGM SUGGEST SECOND WEAK SHORT
AND INSTABILITY AXIS SETTING UP NORTHWEST SOUTHEAST COULD PROLONG OR
RE-INSTIGATE ACTIVITY.

WEDNESDAY WILL SEE A NORTHWARD SURGE OF THE WARM AIR AND ANY
ACTIVITY SHOULD BE MAINLY OF THE DIURNAL VARIETY WITH PLENTY OF
INSTABILITY PRESENT.  POTPOURRI OF CLOUDS AROUND IN THE MORNING
COULD ALSO GIVE RISE TO VARIOUS BOUNDARIES FOR STORMS TO FOCUS ON.

AVN NOW FASTER ON PUSHING FRONT THROUGH...WITH TIMING PUSHED UP TO
EARLY FRIDAY.  AT ANY RATE...FRONT SHOULD BE NEARBY
THURSDAY...WARRANTING AT LEAST HIGH CHANCE POPS.  SHORT PUSHING
FRONT BACK NORTH THROUGH FORECAST AREA LATER SATURDAY SHOWN BY
EUROPEAN MODELS TRACKS WELL SOUTH OF AREA ON AVIATION.  WILL
PROBABLY STICK CLOSE TO CURRENT PACKAGE...WHICH HAS THUNDERSTORMS
THROUGH FRIDAY AND POPS THROUGH SATURDAY...FOLLOWED BY
DRIER...COOLER WEATHER.

NUMBERS GENERALLY BALLPARK...LIKE FWC A LITTLE BETTER IN THE EARLIER
PERIODS...THEN LEAN TOWARD AVN.  POPS CURIOUSLY LOW THURSDAY WITH
FRONT IN VICINITY.  LESS INSTABILITY INDICATED PER CLOUDINESS AND
LESS INFLOW.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:29 PM EDTSevere Thunderstorm WarningRLXHarrison46 min
Apr 10, 8:34 AM EDTSevere Thunderstorm WarningRLXBraxton26 min
Apr 10, 3:51 PM EDTSevere Thunderstorm WarningRLXWyoming24 min
Apr 10, 4:45 PM EDTSevere Thunderstorm WarningRLXMingo45 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningRLXMingo34 min
Apr 10, 5:41 PM EDTSevere Thunderstorm WarningRLXWood34 min
Apr 10, 6:30 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming45 min
Apr 10, 6:33 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas57 min
Apr 10, 7:08 PM EDTFlash Flood WarningRLXMingo3 hr
Apr 10, 7:24 PM EDTSevere Thunderstorm WarningRLXLewis, Upshur36 min
Apr 10, 7:49 PM EDTSevere Thunderstorm WarningRLXRandolph41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.